Wednesday, May 7, 2008

Digitek Recall

As most of you know, I'm on 2 different hearts medicines because I had congestive heart failure back in 2005.

One of those medications happens to be Digitek, which is generic for Digoxin, which is generic for Lanoxin.

I went to pick up my refill at my Wal Mart Pharmacy when it rang up $17.66. I instantly noticed the difference, since Wal Mart offers the $4 refills on generic medicines. The lady informed me of the recall. I, of course, paid for the name-brand Lanoxin. Better safe with money OOP (out of pocket) than SORRY!

I came home to search the internet, here's what I found from the HubPages internet site.

"The pharma company, Actavis Totowa is recalling the prescription drug Digitek, used to treat heart failure and abnormal heart rhythms due to the reason that some of the digoxin tablets might contain twice the approved level of the active ingredient. The toxicity of the digoxin tablets can cause nausea, vomiting, dizziness, cardiac instability, low blood pressure, bradycardia, and possibly death."


Also, from the Health Scout website, I found these side effects::

Digoxin can produce visual disturbances (blurred or yellow vision), headache, weakness, dizziness, apathy, confusion and mental disturbances (such as *anxiety, depression, delirium, and hallucination).

(*No wonder, I've been having these problems!) {I'm also really forgetful!}

Too bad I can't get out of taking this medication, I have to deal with the side effects. At least I'm going to be getting the appropriate amount of the medication, instead of double!